| Model Number |
N/A |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Medical device site infection (4845)
| Date of Event |
10/01/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent hip arthroplasty and was implanted with zimmer biomet products.Subsequently, the patient was revised due to an infection.
Additional Manufacturer Narrative
(b)(4).G2: foreign: australia.Suggested component code- mechanical (g04): head.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No additional event information to report at this time.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Updated: a1, a2, a3, d1, d2, d4, d10, g3, g4, h2.D10: 11-300815 arcos 15x150mm spl tpr dist.11-301310 arcos con sz a hi 50mm 66612136.110031009 28mm i.D.38mm o.D.Size c bearing 67051287.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h4, h6, h11 corrected: h6 - component code.The reported event could not be confirmed due to lack of product/information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.The root cause of the reported infection was determined to be unrelated to the device.Review of the reported event by a health care professional found: the reported event of deep/unspecified infection occurred <90 days post implantation.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider-related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.It was identified that zimmer biomet bearing was implanted with a competitor liner.Zimmer biomet has not confirmed the compatibility for these combinations of devices.Please note, per the (b)(4).B dual mobility longevity® and vivacit-e® polyethylene hip bearings, it states not to use these products for other than labelled indications (no off-label use), " do not use the dual mobility longevity and vivacit-e polyethylene hip bearings with components of any other system or manufacturer, unless authorized by zimmer biomet.¿ it also states ¿zimmer biomet or its affiliates are not liable for complications and/or failure that may arise from use of the device in circumstances outside of zimmer biomet¿s or its affiliates control including, but not limited to, product selection and deviations from the device¿s indicated uses or surgical technique." if any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
It was reported that the patient underwent a hip arthroplasty and was subsequently revised approximately 3 weeks post-implantation due to infection.Attempts have been made and no further information has been provided.